Alert archive / Michigan / Beach Hazards Statements in 2019

Beach Hazards Statement 6, NWS Northern Indiana

July 13, 2019

NWS Northern Indiana issued this beach hazards statement at Jul 13, 2019, 10:45 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jul 13, 2019, 10:45 AM EDT (14:45 UTC)
Expired
Jul 13, 2019, 4:00 PM EDT
In force
5 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

470 
WHUS43 KIWX 131445
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
1045 AM EDT Sat Jul 13 2019

MIZ077-132000-
/O.NEW.KIWX.BH.S.0006.190713T1445Z-190713T2000Z/
Berrien-
1045 AM EDT Sat Jul 13 2019

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

The National Weather Service in Northern Indiana has issued a
Beach Hazards Statement for dangerous swimming conditions, which 
is in effect until 4 PM EDT this afternoon. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... 

* STRONG RIP CURRENTS EXPECTED...

* STRONG STRUCTURAL CURRENTS EXPECTED...

* OVERVIEW/POTENTIAL IMPACTS...Southwest winds of 15 to 20 mph 
  will result in waves of 3 to 5 feet through early afternoon. 
  Waves will subside later this afternoon as winds shift to the 
  north in association with a cool front.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Jul 13, 6:23 AM EDT, 4 hours 22 minutes earlier.

Area forecast discussion, Jul 13, 6:23 AM EDT, 4 hours 22 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
623 AM EDT Sat Jul 13 2019

.SYNOPSIS...
Issued at 319 AM EDT Sat Jul 13 2019

Heat and humidity will return today and persist through this
upcoming week with highs in the mid 80s to lower 90s each day and
heat indices mostly in the 90s. There is a small chance for mainly
late afternoon and evening storms today and Sunday, but most
areas will be dry. The best chance for storms is during the middle
of this upcoming week when the remnants of Tropical Storm Barry
arrive.

&&

.SHORT TERM...(Today and Tonight)
Issued at 318 AM EDT Sat Jul 13 2019

A weak boundary was over Lower Michigan early this morning and
will drift south today into northern Indiana and northwest Ohio
this afternoon. Moisture will pool in its vicinity with
precipitable water values above 1.7 inches. Although instability
will be rather substantial with up to 3000 J/Kg of CAPE later
today, limited wind shear during max heating and a somewhat capped
environment should really limit storm coverage and intensity. At
this point, any storms that are able to form will bring the
potential of locally heavy rainfall and gusty winds this afternoon
and evening, primarily between 3 PM EDT and 9 PM EDT. Highs this
afternoon should reach near 90 with heat indices between 90 and
95.

&&

.LONG TERM...(Sunday through Friday)
Issued at 318 AM EDT Sat Jul 13 2019

Overall, very warm and humid conditions are ahead this upcoming
week which will become hot and oppressive by Friday as the upper
level ridge rebuilds over the area after the remnants of Tropical
Storm/Hurricane Barry move east out of the area. In the interim,
there is a small chance for storms Sunday south of a line from
Warsaw to Ft Wayne along the old boundary that should still be
over this area and should have plenty of moisture available. Kept
Monday dry; however given the heat and humidity during daytime
heating, can not rule out an isolated late afternoon or evening
storm.

Remnants of Tropical Storm or Hurricane Barry will take a few to
several days to reach northern Indiana and may be able to spread
showers and storms well north of the Ohio River from early Tuesday
into Thursday. Early this morning, some showers in the outer bands
had already moved north into west Tennessee. The general trend of
the GFS and ECMWF has been to increase rain amounts east and south
of Fort Wayne Wednesday into Wednesday night where over an inch of
rain is possible. Otherwise, the heat is likely to become
oppressive with highs from 90 to 95 and heat indices from 100 to
105 as the upper level ridge builds into the area.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday Morning)
Issued at 617 AM EDT Sat Jul 13 2019

Little change in the forecast for the 12Z TAF cycle from the 06Z
TAF cycle. Light winds will prevail today as a cold front slowly
slides southwards. There is a chance for convection across
northern Indiana which could impact the terminals between 21z and
03Z. Have continued to leave mention out in prevailing due to the
scattered nature of this convection. Any convection that does
occur should slide south of the terminals along with the front by
06Z.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Skipper
SHORT TERM...Skipper
LONG TERM...Skipper
AVIATION...CM

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 13, 4:30 AM EDT, 6 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
430 AM EDT Sat Jul 13 2019

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-140830-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
430 AM EDT Sat Jul 13 2019 /330 AM CDT Sat Jul 13 2019/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

Thunderstorms are possible this afternoon and tonight.  Locally
heavy rainfall and gusty winds may accompany the storms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms are possible Sunday mainly south of a Knox to Fort
Wayne line. Locally heavy rainfall and gusty winds may accompany the
storms. Thunderstorms are also possible from Tuesday through Thursday
night with the remnants of Barry. Locally heavy rainfall and gusty
winds may accompany the storms. Widespread severe weather is not
expected.

Hot and humid conditions Monday through Friday are expected to cause
heat indices to reach the 90s each day with indices of 100 to 105
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-140830-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
430 AM EDT Sat Jul 13 2019

This Hazardous Weather Outlook is for The Nearshore Waters of
Southeastern Lake Michigan.

.DAY ONE...Today and tonight.

There is a small chance for a thunderstorm this afternoon and early
this evening. Gusty winds in the vicinity of storms will pose a
hazard to small crafts.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms are possible from Tuesday through Thursday. Locally
higher winds and waves in the vicinity of storms will pose a hazard
to small crafts.

Nearby

Beach Hazards Statements in Michigan, 2019Every beach hazards statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.